Alert archive / Tennessee / Flash Flood Warnings in 2025

Flash Flood Warning 21, NWS Morristown, TN

June 24, 2025Blount County, Sevier County, Tennessee

NWS Morristown, TN issued this flash flood warning at Jun 24, 2025, 6:10 PM EDT for Blount County, Sevier County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 24, 2025, 6:10 PM EDT (22:10 UTC)
Expired
Jun 24, 2025, 10:15 PM EDT
In force
4 hr
Issued by
NWS Morristown, TN
Area
Storm-based polygon
Flood severity
None

Counties Blount County, TN, Sevier County, TN

The radar

The Knoxville radar (KMRX), 59 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 269 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1763 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2025-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1763 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
1099 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

981 
WGUS54 KMRX 242210
FFWMRX
TNC009-155-250215-
/O.NEW.KMRX.FF.W.0021.250624T2210Z-250625T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
610 PM EDT Tue Jun 24 2025

The National Weather Service in Morristown has issued a

* Flash Flood Warning for...
  East Central Blount County in east Tennessee...
  Southeastern Sevier County in east Tennessee...

* Until 1015 PM EDT.

* At 610 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Gatlinburg, Pittman Center, Great Smoky Mountains National Park, 
  Elkmont and Roundtop Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3568 8369 3577 8340 3576 8336 3568 8328
      3566 8330 3567 8333 3566 8335 3562 8340
      3561 8342 3561 8345 3556 8350 3556 8352
      3556 8358 3558 8360 3557 8368

FLASH FLOOD...RADAR INDICATED

$$

BW

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 24, 2:17 PM EDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jun 24, 2:17 PM EDT, 3 hours 53 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
217 PM EDT Tue Jun 24 2025

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This evening through Wednesday)
Issued at 136 PM EDT Tue Jun 24 2025

Key Messages:

1. Heat Advisory will remain in effect for much of the area
through Wednesday evening.

2. Isolated severe storms are possible late this afternoon and
evening and again Wednesday. Coverage of storms will increase
Wednesday.

Discussion:

Main forecast concern remains the heat with expected heat indices
of 100 to 106 degrees Today and Wednesday with extreme HeatRisk
expected across parts of Knoxville and Chattanooga areas. Major
HeatRisk for the Tri-Cities. Heat advisory remains in effect.

Satellite showing a good deal of Cu and possible TCU development
across much of the area especially across the terrain features.
SPC Meso analysis shows MLCAPE has increased up to 3500 J/Kg.
No shear so storm mode will be pulse type. Due to DCAPES well
over 1000 J/Kg and Theta-E differences in excess of 30K, Isolated
strong/damaging downbursts are possible.

The main question can storms break through the capping inversion.
Latest HREF and HRRR suggests isolated storms will develop
initially across the higher terrain than move into the valley by
early evening. Damaging winds will be the main concern.

By late evening, storms will dissipate to loss of daytime heating.
Patchy fog development possible. Another unseasonably warm night
in the offing.

For Wednesday, upper ridge will remain across the southern
Appalachians with similar thermodynamic pattern with moderate
instability and little to no shear. Isolated severe storms are
once again possible. Hot and muggy.

&&

.LONG TERM...
(Wednesday night through next Tuesday)
Issued at 136 PM EDT Tue Jun 24 2025

Key Messages:

1. Hot and muggy again Thursday and Friday but increasing chances
of thunderstorms and cloud cover will likely bring down
temperatures a degree or two. Later shifts will reevaluate the
need to extend the Heat Advisory.

2. Increasing coverage of mainly afternoon and evening storms
through the extended.

Discussion:

Long-Range Ensemble Forecast (LREF) cluster analysis are in
agreement with the deterministic models that the upper ridge will
across the Tennessee valley and southern Appalachians as a series
of short-waves move across the northern half of the nation. The
lowering heights will be more conducive to afternoon and evening
thunderstorm development over the region.

By Tuesday and Wednesday, a frontal boundary will approach the
region and possibly become quasi-stationary over the Tennessee
valley and southern Appalachians for mid-week next week.

Overall, a return to a more unsettled weather pattern by this
weekend into early next week. Potential of isolated severe storms
producing damaging winds and localized heavy rainfall/flash
flooding will be possible.

&&

.AVIATION...
(18Z TAFS)
Issued at 118 PM EDT Tue Jun 24 2025

Predominant VFR conditions and light winds less than 10kts are
expected for the TAF cycle. Have followed a persistence forecast
by including some light fog/br at TRI during the early morning
hours.

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             75  98  74  95 /   0  20  10  40
Knoxville McGhee Tyson Airport, TN  74  96  73  94 /  10  30  20  50
Oak Ridge, TN                       74  97  73  94 /  10  30  20  40
Tri Cities Airport, TN              70  94  69  91 /  10  30  30  50

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...Heat Advisory until 7 PM EDT /6 PM CDT/ Wednesday for Anderson-
     Bledsoe-Bradley-Campbell-Claiborne-Grainger-Hamblen-
     Hamilton-Hancock-Hawkins-Jefferson-Knox-Loudon-Marion-
     McMinn-Meigs-Morgan-North Sevier-Northwest Blount-Northwest
     Carter-Northwest Cocke-Northwest Greene-Northwest Monroe-
     Rhea-Roane-Scott TN-Sequatchie-Sullivan-Union-Washington TN-
     West Polk.

VA...Heat Advisory until 7 PM EDT Wednesday for Lee-Scott VA.

&&

SHORT TERM...DH
LONG TERM....DH
AVIATION...KRS
Hazardous weather outlook, Jun 24, 1:41 PM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
141 PM EDT Tue Jun 24 2025

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-251745-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
141 PM EDT Tue Jun 24 2025 /1241 PM CDT Tue Jun 24 2025/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...This Afternoon and Tonight

Heat index values are forecast to top out between the low to mid
100s degrees across the Tennessee Valley today. A Heat Advisory
remains in effect through Wednesday evening.

Isolated severe storms are possible by late this afternoon into
the evening hours. Greatest potential is across the higher
elevations. Damaging winds is the main concern.

.DAYS TWO THROUGH SEVEN...Wednesday through Tuesday

Heat index values are forecast to top out between the low to mid
100s degrees across the Tennessee Valley through at least
Thursday. Heat Advisory remains in effect through Wednesday
evening.

The coverage of afternoon and evening thunderstorms will begin to
increase by mid to late week. Isolated severe storms are possible
with the main concern being damaging winds and localized flash
flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

In the hours before

Special weather statement, Jun 24, 3:27 PM EDT, 2 hours 43 minutes before
Special Weather Statement
National Weather Service Morristown TN
327 PM EDT Tue Jun 24 2025

TNZ047-242000-
Southeast Carter TN-
327 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CARTER COUNTY
THROUGH 400 PM EDT...

At 327 PM EDT, Doppler radar was tracking a strong thunderstorm near
Elk Park, or near Beech Mountain. This thunderstorm was nearly
stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Elk Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3616 8201 3619 8204 3630 8198 3627 8196
      3627 8195 3626 8195 3626 8193
TIME...MOT...LOC 1927Z 212DEG 4KT 3621 8197

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

KRS
Special weather statement, Jun 24, 3:59 PM EDT, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Morristown TN
359 PM EDT Tue Jun 24 2025

NCZ060-242015-
Cherokee NC-
359 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHEROKEE COUNTY
THROUGH 415 PM EDT...

At 359 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andrews. This thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Andrews.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3522 8392 3524 8390 3523 8389 3526 8384
      3525 8381 3526 8380 3525 8377 3525 8376
      3524 8375 3518 8389
TIME...MOT...LOC 1959Z 140DEG 3KT 3524 8385

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jun 24, 4:56 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Morristown TN
456 PM EDT Tue Jun 24 2025

NCZ060-242145-
Cherokee NC-
456 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL CHEROKEE COUNTY THROUGH
545 PM EDT...

At 456 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Murphy, moving west at 5 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Marble.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3514 8412 3525 8409 3528 8404 3527 8401
      3526 8401 3525 8400 3524 8401 3523 8398
      3522 8398 3522 8396 3523 8391 3510 8394
TIME...MOT...LOC 2056Z 098DEG 6KT 3519 8399

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BW
Special weather statement, Jun 24, 5:49 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Morristown TN
549 PM EDT Tue Jun 24 2025

TNZ072-074-242230-
Blount Smoky Mountains TN-Sevier Smoky Mountains TN-
549 PM EDT Tue Jun 24 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SEVIER COUNTY
THROUGH 630 PM EDT...

At 549 PM EDT, Doppler radar was tracking a strong thunderstorm near
Smoky Mountains-Kuwohi, or 9 miles south of Gatlinburg. This
thunderstorm was nearly stationary.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Smoky Mountains-Kuwohi, Smoky Mountains-Newfound Gap, Smoky
Mountains-Fontana Area, Elkmont, and Great Smoky Mountains National
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3559 8377 3571 8343 3564 8337 3561 8342
      3561 8344 3558 8348 3556 8350 3556 8359
      3558 8361 3557 8363 3557 8370 3556 8371
TIME...MOT...LOC 2149Z 140DEG 3KT 3560 8356

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

BW

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:27 PM EDTSpecial Weather StatementMRXCarter33 min
Jun 24, 6:01 PM EDTSevere Thunderstorm WarningMRXSevier29 min
Jun 24, 6:21 PM EDTSpecial Weather StatementMRXJohnson39 min
Jun 24, 6:39 PM EDTAreal Flood AdvisoryMRXCarter, Johnson3 hr
Jun 24, 7:25 PM EDTSevere Thunderstorm WarningMRXCocke, Sevier50 min

Nearby

Flash Flood Warnings in Tennessee, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.